How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8789
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

My 10 yr old son has been getting nauseous at night shortly

Customer Question

My 10 yr old son has been getting nauseous at night shortly after going to bed. It doesn't happen every night - perhaps 50% to 70% of the time. The feeling is strong enough to require him to get out of bed to recover, but it has never caused him to vomit.
It has woken him during the night on a couple of occasions.
This has been happening for about the last month, but seems to be getting more frequent.
It is sometimes accompanied by dizzyness/lightheadedness, and 'trembly' arms and legs.
His GP said that it is caused by reflux (which his 8yr old brother suffers from), and prescribed Gaviscon an hour before bed, advised no eating for a number of hours before bed, and sleeping on his right side. These measures don't seem to be working.
The GP took his blood pressure which was 98/46.
His mother suffers from Menier's disease as do others in her family.
He is very active and otherwise in good health.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. SH replied 1 year ago.

Thank you for your question.

I am Dr. SH and will be helping you out with your concerns.

I think that he is most likely having acid going up into his food pipe (esophagus) leading to his symptoms.

I think that something stronger than gaviscon, something like omeprazole, may help with his symptoms better which is what I would recommend doing to see if that helps.

You can continue giving gaviscon in addition to the omperazole.

Let me know if you have more questions.
Please rate me by clicking on one of the rating options at your end and then submitting your rating as that is the only way I am credited on here for helping you out.
Kindest regards

Expert:  Dr. SH replied 1 year ago.

Let me know if you have more questions.

Please do rate me by clicking on one of the rating options at your end as that is the only way I am credited on here for helping you out.

Kindest regards

Customer: replied 1 year ago.
Thanks for your reply, and sorry for taking so long to respond.Would the reflux explain the lightheadedness and limb sensations?
Expert:  Dr. SH replied 1 year ago.

Reflux would not cause lightheadedness or limb sensations.

Her blood pressure dropping, i.e. low blood pressure can cause these symptoms which is why I think that he should drink plenty of fluids especially electrolyte rich fluids.

This session is open for any further questions that you may have.
I would appreciate it if you rate me by clicking on one of the rating options at your end on the top right hand corner as that is the only way we, the experts, are credited on here for helping you out.
Kindest regards